Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


have an cdr count of 125 with a viral lod in the millions
Mar 22, 2006

doctor says I car a high viral load with a low cd4 count of 125 and a viral load in the million range but still have good heath, what would you, say would be my next step with not know if i want to take meds for it . what are the options.

Response from Dr. Young

Thank you for your post.

With a CD4 count of about 100 and an extremely high viral load, I'm not sure that I fully understand why you would want to delay starting HIV medications. Patients like you were common in my practice in the mid-1990's-- without treatment nearly 1/3 of these young men died every year-- often with debilitating complications, like pneumonia, cancer and blindness; not for the lack of trying just about everything, from herbal supplements, mega-dose vitamins and (yes) rectal ozone.

If you were my patient, I'd work hard to provide education about the risks and significant benefits of HAART. Currrent medications can be and are very well tolerated and restore your immune system to healthy levels. You don't have to believe me, but before dismissing this as a pharmaceutical industry propaganda, I'd encourage you to look at recent posts on this forum titled "medication honesty" for readers experiences.

I wouldn't recommend anything else at this time, other than trimethoprim/sulfa to minimize the risk of PCP, an otherwise life-threatening form of fungal pneumonia that is common among persons with CD4 counts less than 200.

Best, BY



Previous
Migration for Trizivir
Next
Need your help please!!!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement